Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 9, NWS Mobile, AL

February 16, 20254 counties in Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Feb 16, 2025, 12:59 AM CST for 4 counties in Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 16, 2025, 12:59 AM CST (06:59 UTC)
Expired
Feb 16, 2025, 2:00 AM CST
In force
61 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:11 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
801 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

832 
WUUS54 KMOB 160659
SVRMOB
MSC039-041-111-131-160800-
/O.NEW.KMOB.SV.W.0009.250216T0659Z-250216T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1259 AM CST Sun Feb 16 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  George County in southeastern Mississippi...
  Southern Perry County in southeastern Mississippi...
  Southern Greene County in southeastern Mississippi...
  Stone County in southeastern Mississippi...

* Until 200 AM CST.

* At 1259 AM CST, severe thunderstorms were located along a line
  extending from 3 miles southwest of Pine Ridge to 4 miles east of
  Lumberton to 7 miles south of Crossroads, moving east at 65 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lucedale, Beaumont, Perkinston, McHenry, Wiggins, Leakesville, and
  McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 400 AM CST for southwestern
Alabama...and southeastern Mississippi.

&&

LAT...LON 3091 8934 3091 8914 3117 8914 3119 8844
      3074 8841 3073 8888 3068 8889 3068 8924
      3065 8924 3065 8934
TIME...MOT...LOC 0659Z 249DEG 56KT 3117 8948 3098 8938 3067 8977 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
2 follow-up statements
767 
WWUS54 KMOB 160749
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
149 AM CST Sun Feb 16 2025

MSC039-041-111-131-160800-
/O.CON.KMOB.SV.W.0009.000000T0000Z-250216T0800Z/
George MS-Perry MS-Greene MS-Stone MS-
149 AM CST Sun Feb 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR GEORGE...SOUTHEASTERN PERRY...SOUTHEASTERN GREENE AND EASTERN
STONE COUNTIES...

At 149 AM CST, severe thunderstorms were located along a line
extending from 9 miles southeast of Leakesville to 7 miles northeast
of Lucedale to 13 miles east of McHenry, moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Leakesville and Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM CST for southeastern
Mississippi.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3119 8844 3079 8842 3074 8848 3073 8888
      3068 8889 3068 8910 3072 8910 3118 8862
TIME...MOT...LOC 0749Z 270DEG 54KT 3109 8841 3101 8852 3070 8891 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
036 
WWUS54 KMOB 160800 RRA
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
200 AM CST Sun Feb 16 2025

MSC039-041-111-131-160810-
/O.EXP.KMOB.SV.W.0009.000000T0000Z-250216T0800Z/
George MS-Perry MS-Greene MS-Stone MS-
200 AM CST Sun Feb 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR GEORGE...SOUTHEASTERN PERRY...
SOUTHEASTERN GREENE AND EASTERN STONE COUNTIES HAS EXPIRED...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.

A Tornado Watch remains in effect until 600 AM CST for southeastern
Mississippi.

LAT...LON 3119 8844 3079 8842 3074 8848 3073 8888
      3068 8889 3068 8910 3072 8910 3118 8862
TIME...MOT...LOC 0800Z 249DEG 56KT 3115 8824 3107 8835 3076 8874 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 12:18 AM CST, 41 minutes earlier.

Area forecast discussion, Feb 16, 12:18 AM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1218 AM CST Sun Feb 16 2025

...New UPDATE...

.MESOSCALE UPDATE...
Issued at 1218 AM CST Sun Feb 16 2025

A well defined shortwave is ejecting through the Arklatex as of 05z
and is beginning to take on an increasingly negative tilt as we
progress through the night. Enhanced large scale forcing associated
with the encroaching mid level height falls and increasingly
diffluent flow beneath the right entrance region of an intensifying
mid and upper jet. An intensifying squall line extending from east
central Mississippi southwest into southern Mississippi is
encroaching on a prefrontal convergence band of convection just
ahead of the line. Low level convergence should become maximized at
this time as surface winds ahead of the prefrontal boundary remain
southerly and become abruptly northwesterly behind the squall line.

This should occur as the line enters our southeast Mississippi
counties and a more rapid intensification of the line is expected at
this time. Damaging winds potentially in excess of 70 mph, with
locally up to 80 mph, will be likely with the low level jet now
becoming enhanced with latest VAD profilers from KMOB and KHDC now
between 55-65 kts between 3-6kft. Middle 70s temperatures along with
near 70 dewpoints is also supporting MLCAPE values between 800-
1500j/kg. Latest VWP hodographs from KMOB along with 04z soundings
from KJAN and KLIX confirm 0-1km SRH between 400-550m2/s2. This
overlap of instability and intense shear will also support mainly
line embedded tornadoes, some of which may be strong.

There may also be the potential for a few discrete supercells
immediately in advance of the squall line with a locally enhanced
tornado and wind damage potential. Confidence in this occurrence
is much lower as compared to the high confidence for severe storms
within the squall line itself.

We will continue to provide updates through the night as the line
progresses across the area. /JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      65  33  59  39  64  49  60  30 /   0   0   0   0  10  90  70   0
Pensacola   67  38  58  43  62  52  62  35 /  20   0   0   0  10  90  80  10
Destin      70  40  59  45  64  53  64  38 /  50   0   0   0   0  80  90  10
Evergreen   64  31  57  33  63  43  57  27 /  10   0   0   0   0  90  80  10
Waynesboro  59  30  56  34  60  42  53  24 /   0   0   0   0  10  90  50   0
Camden      60  29  53  32  59  41  53  25 /  10   0   0   0   0  90  80  10
Crestview   68  33  59  34  64  45  62  33 /  30   0   0   0   0  90  90  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 AM CST early this morning for ALZ051>060-
     261>266.

     High Rip Current Risk through this evening for ALZ265-266.

     High Surf Advisory until 6 PM CST this evening for ALZ265-266.

FL...Wind Advisory until 6 AM CST early this morning for FLZ201>206.

     High Rip Current Risk through this evening for FLZ202-204-206.

     High Surf Advisory until 6 PM CST this evening for FLZ202-204-
     206.

MS...Wind Advisory until 6 AM CST early this morning for MSZ067-075-
     076-078-079.

GM...Gale Warning until 6 AM CST early this morning for GMZ630>636-
     650-655-670-675.

     Small Craft Advisory from 6 AM this morning to 9 AM CST Monday
     for GMZ630>636-650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 12:03 AM CSTSevere Thunderstorm WarningMOBWayne57 min
Feb 16, 12:22 AM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne53 min
Feb 16, 1:10 AM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne50 min
Feb 16, 1:45 AM CSTSpecial Weather StatementMOBGeorge45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.